Alert archive / Iowa / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 4, NWS Quad Cities, IA

March 28, 2020Benton County, Buchanan County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 28, 2020, 6:03 PM CDT for Benton County, Buchanan County, Iowa. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2020, 6:03 PM CDT (23:03 UTC)
Expired
Mar 28, 2020, 6:45 PM CDT
In force
42 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, IA, Buchanan County, IA

The radar

The Quad Cities radar (KDVN), 142 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 6:18 PM CDTTORNADO1 Ssw Fairbank, IAON GROUND NEAR BAXTER AVE AND V56 RD.
Mar 28, 6:28 PM CDTHAIL 1.752 Se Otterville, IANOW SEEING PEA SIZE HAIL.
Mar 28, 6:29 PM CDTTORNADO3 Nne Littleton, IALARGE TORNADO ON THE GROUND DOING DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:45 PM CDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WUUS53 KDVN 282303
SVRDVN
IAC011-019-282345-
/O.NEW.KDVN.SV.W.0004.200328T2303Z-200328T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
603 PM CDT Sat Mar 28 2020

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Buchanan County in northeastern Iowa...
  Benton County in east central Iowa...

* Until 645 PM CDT.

* At 602 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of Fairbank to Luzerne, moving
  northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Independence, Vinton, Belle Plaine, Jesup, Urbana, Fairbank,
  Hazleton, Blairstown, Van Horne, Keystone, Garrison, Brandon,
  Rowley, Aurora, Mount Auburn, Stanley, Luzerne, Wapsipinicon Golf
  Course, Vinton Memorial Airport and Fontana County Park.

This includes Interstate 380 between mile markers 44 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Iowa.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4264 9168 4188 9207 4186 9214 4186 9230
      4214 9230 4230 9227 4230 9206 4264 9208
TIME...MOT...LOC 2302Z 220DEG 47KT 4258 9215 4190 9218 

HAIL...<.75IN
WIND...60MPH
 
$$

Ervin
3 follow-up statements
995 
WWUS53 KDVN 282309
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
609 PM CDT Sat Mar 28 2020

IAC011-019-282345-
/O.CON.KDVN.SV.W.0004.000000T0000Z-200328T2345Z/
Buchanan IA-Benton IA-
609 PM CDT Sat Mar 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR BUCHANAN AND BENTON COUNTIES...

At 609 PM CDT, severe thunderstorms were located along a line
extending from near Fairbank to Belle Plaine, moving northeast at 50
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Independence, Vinton, Belle Plaine, Jesup, Urbana, Fairbank,
Hazleton, Blairstown, Van Horne, Keystone, Garrison, Brandon, Rowley,
Aurora, Mount Auburn, Stanley, Luzerne, Wapsipinicon Golf Course,
Vinton Memorial Airport and Fontana County Park.

This includes Interstate 380 between mile markers 44 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Iowa.

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4264 9168 4188 9207 4186 9214 4186 9230
      4214 9230 4230 9227 4230 9206 4264 9208
TIME...MOT...LOC 2309Z 218DEG 44KT 4262 9210 4188 9225 

HAIL...<.75IN
WIND...60MPH
 
$$

Ervin
036 
WWUS53 KDVN 282325
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
625 PM CDT Sat Mar 28 2020

IAC011-019-282345-
/O.CON.KDVN.SV.W.0004.000000T0000Z-200328T2345Z/
Buchanan IA-Benton IA-
625 PM CDT Sat Mar 28 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR BUCHANAN AND CENTRAL BENTON COUNTIES...

At 623 PM CDT, severe thunderstorms were located along a line
extending from near Oelwein to near Keystone, moving northeast at 55
mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters reported a tornado near Fairbank, 
         and additional rotating wall clouds over central Benton 
         County.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Independence, Vinton, Jesup, Urbana, Fairbank, Hazleton, Blairstown,
Van Horne, Keystone, Garrison, Brandon, Rowley, Aurora, Mount Auburn,
Stanley, Luzerne, Wapsipinicon Golf Course, Vinton Memorial Airport,
Fontana County Park and Otterville.

This includes Interstate 380 between mile markers 44 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Iowa.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.


&&

LAT...LON 4264 9168 4188 9207 4186 9214 4187 9223
      4211 9226 4230 9220 4230 9206 4264 9208
TIME...MOT...LOC 2323Z 220DEG 47KT 4271 9200 4197 9215 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Ervin
510 
WWUS53 KDVN 282338
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
638 PM CDT Sat Mar 28 2020

IAC011-019-282348-
/O.EXP.KDVN.SV.W.0004.000000T0000Z-200328T2345Z/
Buchanan IA-Benton IA-
638 PM CDT Sat Mar 28 2020

...THE SEVERE THUNDERSTORM WARNING FOR BUCHANAN AND CENTRAL BENTON
COUNTIES WILL EXPIRE AT 645 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM CDT for northeastern
and east central Iowa.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

Remember, a Tornado Warning still remains in effect for Buchanan and 
northern Benton Counties.

LAT...LON 4264 9168 4188 9207 4186 9214 4187 9223
      4211 9226 4230 9220 4230 9206 4264 9208
TIME...MOT...LOC 2338Z 220DEG 47KT 4284 9185 4210 9200 

$$

Ervin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:45 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 28, 2:45 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
245 PM CDT Sat Mar 28 2020

.SYNOPSIS...
Issued at 245 PM CDT Sat Mar 28 2020

Impressive surface low was seen on surface analysis deepening over
southwest Iowa with a warm front reaching east across Iowa, from Des
Moines through the Quad Cities E-SE to near Galesburg, Illinois,
North of the front temperatures were in the 40s and 50s, while 60s
to lower 70s were front along and south of the front. GOES imagery
showed mostly clear skies in the warm sector reaching across
northwest Missouri into south central Iowa, where surface based CAPE
was increasing. Further east and southeast, mid and high level cloud
cover was streaming across eastern MO and much of the forecast area.
Latest radar showed new showers and thunderstorms firing along and
north of the front in the forecast area with more isolated
activity over northeast MO into west central IL. An intense upper
level system was seen churning over eastern NE, while a 140 kt plus
upper level jet was lifting northeast out of the southern plains.

&&

.SHORT TERM...(This Evening through Sunday)
ISSUED AT 245 PM CDT Sat Mar 28 2020

Severe weather still appears likely over the forecast area this
afternoon into early evening as the intense surface cyclone lifts
through Iowa with its associated instability and very strong shear
impacting the region. A tornado watch is being coordinated as of
this writing. Later tonight into Sunday, the tight pressure
gradient will result in strong surface winds and a wind advisory
will likely be needed.

Storms will continue to develop mid to late afternoon as forcing
from the upper level system overspreads the increasingly unstable
boundary layer and intense deep shear. Isolated supercells,
especially where they cross the warm front will have the greatest
threat for all modes of severe weather including tornadoes. A more
linear complex, possible along the advancing occluded front that
will follow late afternoon into early evening will have a lower
threat for mainly damaging winds. Very fast storm movement, as high
as 50 to 60 mph, will present a warning challenge, but also preclude
much threat for heavy rainfall amounts. This should all wind down
west of the MS River by 7 pm, and across our IL counties by 9 pm.

Southwest to west winds of 25 to 35 mph plus, with gusts over 40 mph
will follow the passage of the occluded front and the tight
circulation around the surface low as it lifts across central Iowa
into MN by morning. A wind advisory will likely be needed at some
time for tonight into Sunday, but will be holding off on issuing
one for now to avoid complicated messaging with the Tornado Watch.

.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 245 PM CDT Sat Mar 28 2020

Gusty northwest winds, cooler temperatures, and blustery conditions
will be seen Sunday. Turning colder with near to below normal
temperatures and mostly dry conditions will begin the month of April.

Sunday...strong 990mb surface low will continue to lift northeast
out of the region from WI into Lake Superior. Tight pressure
gradient on back side on low will keep northwest winds sustained
around 30 mph with gusts up to 50 mph through much of the day,
making for a blustery day. Cyclonic flow and strong CAA will keep
clouds around for most of the CWA except perhaps the southwest 1/3.
Highs will struggle to reach 50 degrees in northern IL and
northeast IA, with middle 50s elsewhere. If clouds linger longer,
than cooler temperatures will be possible.

Monday...quiet and dry conditions will be seen, with weak high
pressure overhead.  Plentiful sunshine will help boost temperatures
up into the upper 50s and lower 60s.

Tuesday onward...two waves will pass to the south and north of the
area on Tuesday and Wednesday night respectively. Moisture will be
quite limited with both systems and do not expect great chances of
any rainfall if any. Later forecasts may be able to remove PoPs or
drop down to slight chance if dry trend continues. Cooler conditions
arrive Thursday-Saturday, with increasing clouds in cyclonic flow
aloft. Highs will be slightly below normal in the upper 40s and
lower 50s each day. Low temperatures may approach the freezing mark
Friday and Saturday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1234 PM CDT Sat Mar 28 2020

IFR to VLIFR conditions due to fog and scattered showers and
thunderstorms will move out of the area early this afternoon as a
warm front lifts northward. Another round of thunderstorms, some
possibly severe, may affect all TAF sites from around 20z to 00Z.
These storms may have large hail and damaging winds. For now,
only strong winds are mentioned in the forecast within TEMPO
groups. A cold front will follow this evening, providing possible
MVFR ceilings and then strong west to southwest winds. By morning
west winds will be sustained from 25 to 30 kts with higher gusts
possible. The strong winds will continue through the end of the
forecast period with possible lingering MVFR ceilings.

&&

.HYDROLOGY...
Issued at 1150 AM CDT Sat Mar 28 2020

A narrow band of heavy rain (2" to 4") fell over the past 24 hours
for portions of Rock Island and Whiteside counties in Illinois and
Scott County in Iowa. The majority of the rain fell in the Rock
River basin as well as direct runoff into the Mississippi River.
The Mississippi River at RCKI2 saw a sharp rise of over 1.5 ft
following the rain, which had observations of 2.77" in 30 min. The
river quickly receded back nearing previous levels.

This heavy rain, which again fell largely in the Rock River basin
has caused forecasts to increase on the Rock River. This prompted
a flood watch to be issued for Como, higher levels at Joslin, and
now Major flooding at Moline. While not 100% confident in reaching
major flood stage, previous forecasts were nearing 14 ft (Major
flood stage) and rainfall ended up being well more than forecast
and future rainfall is not a key component.

For the next 24-48 hours. Fast moving storms are expected across
the HSA, and while they will have potential to produce heavy rain
with PW's above 1.0", the heavy rain should be brief with
excessive amounts not expected. Therefore, not expecting big
changes to tributary river forecasts due to the convection
today/tonight.

What is of more concern is the widespread moderate amounts
expected to the north of the HSA, up across MN, WI & northern IA
as a large are is forecast to see amounts of 0.75" to 1.50". This
water will be making its way into the local reach of the
Mississippi River through the next week, with runoff from the
northern areas (likely including snowmelt runoff as well) moving
into the area into the 2nd week of April. This is being mentioned
as today's river forecasts have saw some increases in peaks, and
many are still rising at the end of the 7 day period as water will
still be moving in from upstream.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Sheets
SHORT TERM...Sheets
LONG TERM...Gross
AVIATION...Sheets
HYDROLOGY...Brooks
Hazardous weather outlook, Mar 28, 12:44 PM CDT, 5 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1244 PM CDT Sat Mar 28 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-291745-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1244 PM CDT Sat Mar 28 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Severe storms are likely across much of the outlook area this
afternoon and evening. The Storm Prediction Center has a moderate
risk for severe storms along and to the southeast of a line from
Milledgeville, Illinois to the Quad Cities to Keokuk, Iowa. An
enhanced risk extends further to the north and west. Damaging
winds, large hail, and tornadoes are all possible.

Strong to severe storms are expected to develop this afternoon
along and ahead of an advancing cold between 2 pm and 6 pm. These
storms may move as fast as 60 mph.

Strong southwest to west winds will develop this evening behind
a cold front and continue overnight. Sustained winds from 25 to
35 mph are expected with gusts over 45 mph possible.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

West to northwest sustained winds of 25 to 35 mph with gusts
up to 50 mph are expected on Sunday. Fire weather conditions will
remain elevated into Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

Sheets

In the hours before

Special weather statement, Mar 28, 1:35 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
135 PM CDT Sat Mar 28 2020

IAZ087-088-098-099-ILZ034-MOZ009-010-282045-
Jefferson-Henry IA-Van Buren-Lee-Hancock-Scotland-Clark-
Including the cities of Fairfield, Mount Pleasant, Keosauqua,
Fort Madison, Carthage, Memphis, and Kahoka
135 PM CDT Sat Mar 28 2020

...Strong Winds Possible this Afternoon...

Winds will turn to the southwest and gust over 40 mph at times
this afternoon. Drivers of vans. campers, trailers, and other
high profile vehicles should be extra cautious.

DLS
Special weather statement, Mar 28, 3:42 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
342 PM CDT Sat Mar 28 2020

ILC161-195-IAC045-163-282115-
Rock Island-Whiteside-Scott-Clinton-
342 PM CDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROCK ISLAND...
SOUTHWESTERN WHITESIDE...EASTERN SCOTT AND SOUTH CENTRAL CLINTON
COUNTIES UNTIL 415 PM CDT...

At 341 PM CDT, a strong thunderstorm was located over Rock Island,
moving northeast at 65 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Milan, Le Claire, Coal Valley, Hampton, Port Byron,
Buffalo, Rapids City, Princeton, Cordova, Riverdale, Oak Grove,
McCausland and Carbon Cliff.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 295 and 306.
 Interstate 80 in Illinois between mile markers 1 and 5.
 Interstate 74 in Illinois between mile markers 1 and 7.
 Interstate 88 near mile marker 1, and between mile markers 12 and
13, and near mile marker 15.
 Interstate 280 between mile markers 8 and 18.

LAT...LON 4167 9013 4151 9034 4150 9037 4149 9037
      4146 9041 4146 9043 4144 9043 4137 9053
      4143 9071 4177 9046
TIME...MOT...LOC 2041Z 211DEG 66KT 4150 9057

Ervin
Local storm report, Mar 28, 3:47 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             1 W BETTENDORF          41.56N 90.49W
03/28/2020  E0.70 INCH       SCOTT              IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Mar 28, 3:52 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             1 NE BETTENDORF         41.58N 90.46W
03/28/2020  M0.75 INCH       SCOTT              IA   TRAINED SPOTTER

&&

GROSS
Local storm report, Mar 28, 4:10 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             FULTON                  41.87N 90.16W
03/28/2020  M0.25 INCH       WHITESIDE          IL   TRAINED SPOTTER

&&

GROSS
Special weather statement, Mar 28, 4:15 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
415 PM CDT Sat Mar 28 2020

ILC015-085-177-282145-
Jo Daviess-Carroll-Stephenson-
415 PM CDT Sat Mar 28 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JO DAVIESS...
CENTRAL CARROLL AND STEPHENSON COUNTIES UNTIL 445 PM CDT...

At 414 PM CDT, a strong thunderstorm was located over Argo Fay, or
near Mount Carroll, moving northeast at 80 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Freeport, Mount Carroll, Lena, Lanark, Fairhaven, Pearl City,
Shannon, Cedarville, Davis, Chadwick, Dakota, Rock City, Argo Fay,
Buena Vista, Loran, Rock Grove, Oneco, Orangeville, Eleroy and
Wacker.

LAT...LON 4250 8941 4249 8940 4239 8940 4220 8963
      4220 8969 4215 8968 4193 8995 4202 9013
      4251 8970
TIME...MOT...LOC 2114Z 217DEG 70KT 4200 9002

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:13 PM CDTRiver Flood WatchDVNDubuque61 hr
Mar 27, 11:51 PM CDTFlash Flood WarningDVNMuscatine, Scott4 hr
Mar 28, 12:35 AM CDTSpecial Weather StatementDVNIowa25 min
Mar 28, 1:05 AM CDTSpecial Weather StatementDVNIowa, Johnson40 min
Mar 28, 1:37 AM CDTSpecial Weather StatementDVNKeokuk23 min
Mar 28, 1:53 AM CDTSevere Thunderstorm WarningDVNKeokuk, Washington26 min
Mar 28, 2:29 AM CDTSpecial Weather StatementDVNClinton31 min
Mar 28, 2:44 AM CDTSpecial Weather StatementDVNCedar31 min
Mar 28, 2:55 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson35 min
Mar 28, 3:57 AM CDTSpecial Weather StatementDVNJefferson33 min
Mar 28, 4:21 AM CDTSpecial Weather StatementDVNLouisa24 min
Mar 28, 5:19 AM CDTSpecial Weather StatementDVNIowa26 min
Mar 28, 10:52 AM CDTRiver Flood WarningDVNDubuque, Jackson22 days
Mar 28, 10:52 AM CDTRiver Flood WarningDVNClinton, Scott24 days
Mar 28, 10:52 AM CDTRiver Flood WarningDVNLee21 days
Mar 28, 11:21 AM CDTSpecial Weather StatementDVNWashington24 min
Mar 28, 11:25 AM CDTRiver Flood WatchDVNClinton21 days
Mar 28, 11:25 AM CDTRiver Flood WatchDVNScott10 hr
Mar 28, 6:13 PM CDTTornado Warning Tornado observedDVNBenton, Buchanan47 min
Mar 28, 6:53 PM CDTTornado WarningDVNBuchanan, Delaware28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.